Alert archive / Indiana / Small Craft Advisories in 2024
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 22, 2024, 2:54 PM EST. It took effect at Feb 23, 2024, 5:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2024, 2:54 PM EST (19:54 UTC)
- In effect from
- Feb 23, 2024, 5:00 PM EST
- Expired
- Feb 24, 2024, 10:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
181 WHUS73 KIWX 221954 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 254 PM EST Thu Feb 22 2024 LMZ043-046-230400- /O.NEW.KIWX.SC.Y.0013.240223T2200Z-240224T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 254 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 7 AM EST SATURDAY... * WHAT...Waves 4 to 7 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 PM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
580 WHUS73 KIWX 230340 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1040 PM EST Thu Feb 22 2024 LMZ043-046-230915- /O.CON.KIWX.SC.Y.0013.240223T2200Z-240224T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 PM EST Thu Feb 22 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 7 AM EST SATURDAY... * WHAT...Waves 4 to 8 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 PM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
231 WHUS73 KIWX 230823 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 323 AM EST Fri Feb 23 2024 LMZ043-046-231630- /O.CON.KIWX.SC.Y.0013.240223T2200Z-240224T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 AM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
909 WHUS73 KIWX 231505 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1005 AM EST Fri Feb 23 2024 LMZ043-046-232315- /O.EXT.KIWX.SC.Y.0013.240223T2200Z-240224T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1005 AM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST SATURDAY... * WHAT...Waves of 5 to 8 feet and north winds 15 to 25 knots expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 PM this afternoon to 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
019 WHUS73 KIWX 231934 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 234 PM EST Fri Feb 23 2024 LMZ043-046-240345- /O.CON.KIWX.SC.Y.0013.240223T2200Z-240224T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 234 PM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...North winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
741 WHUS73 KIWX 240331 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 PM EST Fri Feb 23 2024 LMZ043-046-241145- /O.CON.KIWX.SC.Y.0013.000000T0000Z-240224T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 PM EST Fri Feb 23 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * WHAT...North winds 15 to 25 knots becoming northeast 10 to 15 knots Saturday morning. Gusts to 30 knots early overnight. Waves 5 to 8 feet subsiding to 2 to 4 feet late Saturday morning. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
700 WHUS73 KIWX 240914 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 414 AM EST Sat Feb 24 2024 LMZ043-046-241500- /O.CON.KIWX.SC.Y.0013.000000T0000Z-240224T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 414 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Waves 4 to 7 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
800 WHUS73 KIWX 241455 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 955 AM EST Sat Feb 24 2024 LMZ043-046-241600- /O.EXP.KIWX.SC.Y.0013.000000T0000Z-240224T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 955 AM EST Sat Feb 24 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 2:06 PM EST, 48 minutes earlier. Its key messages:
- Scattered showers linger this afternoon southeast of Fort Wayne, with all precipitation chances done by around 6 PM ET.
- Brief chance for snow showers, with accumulations between 0.5-1", Friday night into early Saturday morning.
- Dry with below normal temperatures for the first half of the weekend; highs only around the freezing mark Saturday.
- Very mild the first half of next week with increasing rain/storm chances on Tuesday/Wednesday.
Area forecast discussion, Feb 22, 2:06 PM EST, 48 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 206 PM EST Thu Feb 22 2024 .KEY MESSAGES... - Scattered showers linger this afternoon southeast of Fort Wayne, with all precipitation chances done by around 6 PM ET. - Brief chance for snow showers, with accumulations between 0.5-1", Friday night into early Saturday morning. - Dry with below normal temperatures for the first half of the weekend; highs only around the freezing mark Saturday. - Very mild the first half of next week with increasing rain/storm chances on Tuesday/Wednesday. && .DISCUSSION... Issued at 205 PM EST Thu Feb 22 2024 Scattered showers linger this afternoon, especially south and east of Fort Wayne, until around 6 PM ET. Skies gradually clear out this evening from northwest to southeast. Locations closest to Lake Michigan will see partly cloudy skies by sunset, while locations furthest out in northwest Ohio (near Lima) will not see clearing until after 10 PM ET or so. Nevertheless, clearing skies tonight will lead to a chilly start to Friday morning as lows will be in the low 30s. Winter makes a brief return for the first half of the weekend! Temperatures dip briefly below normal for about 24 hours from Friday evening to Saturday evening; Friday night lows will be in the teens and Saturday's highs only get into the low 30s. There is also a low to medium (20-40%) chance for snow showers Friday night. A clipper system will quickly sweep through the area, with precipitation enhanced by a potent 500mb shortwave. Snow accumulations will be between 0.5-1" and snow will be done by sunrise Saturday morning. The cold and snow is short-lived, however, as temperatures will become mild once again by Sunday and Monday. Our next chance of rain/storms will be on Tuesday and Wednesday. The NBM has high chances (80%+) for rain, although confidence in storms is very low at this time. Right now, we are not within a severe risk on the NWS Storm Prediction Center Day 6 and Day 7 Outlooks, although areas to our west and south are included. A warm front will lift north on Tuesday, with our forecast area potentially in the warm sector during the afternoon Tuesday (depending on how far north the front can get) and overnight. We are forecasting has highs in the mid 60s on Tuesday and mid 50s to low 60s on Wednesday. This warmth, combined with several hours of clearing Wednesday afternoon, may present us with a high shear, low CAPE severe setup Wednesday afternoon and evening as a strong cold front moves through. Again, confidence is very low in timing, coverage, and intensity of any storms. This is just one of multiple scenarios we are watching for Tuesday, as it is possible the system occludes faster than models show and therefore, the best warmth and moisture to fuel storms stays south of our forecast area. Stay tuned for updates in the coming days! && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1131 AM EST Thu Feb 22 2024 Rain and primarily MVFR conditions should taper off during the mid to late afternoon hours at KFWA as a frontal wave finally slips south of the area. KSBN has dried out but could see some post-frontal MVFR stratocu briefly settle in before 19-20z. Dry and VFR otherwise through the remainder of the TAF cycle. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Johnson AVIATION...Steinwedel
Hazardous weather outlook, Feb 22, 5:20 AM EST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 520 AM EST Thu Feb 22 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-231030- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 520 AM EST Thu Feb 22 2024 /420 AM CST Thu Feb 22 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. An isolated thunderstorm is possible early today mainly south of Highway 30. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong storms with gusty winds are possible during the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-231030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 520 AM EST Thu Feb 22 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous conditions for small craft are possible Friday and Friday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:43 AM EST | Special Weather Statement | IWX | Cass | 32 min |
| Feb 22, 7:21 AM EST | Special Weather Statement | IWX | Cass, Miami | 24 min |
| Feb 22, 7:45 AM EST | Special Weather Statement | IWX | Grant | 30 min |
| Feb 22, 8:17 AM EST | Special Weather Statement | IWX | Blackford, Grant | 28 min |
Nearby
Small Craft Advisories in Indiana, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.